MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303393
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a large box was received.The box contained a loose 10ml twinpak syringe half-filled with clear medication in a zip lock bag, one used medication vial with some medication in it and labeled ¿tenecteplase,¿ and one empty small packaging kit that listed the above two items in it.Since the samples were contaminated on arrival, they were evaluated visually through the bags only.The syringe was observed to have a hub of the red syringe filling device (sfd) attached.There was no cannula present in the syringe filling device (sfd).It appeared to have been sheared off from the hub as evidenced by deformations at the tip of the hub.The vial had multiple piercing marks where it was punctured by a needle.No cannula was observed in the vial, syringe, nor any bags received.It is possible there was an issue with cannula lubrication or damage to the syringe filling device(sfd), as it is also possible that user error while using the device contributed to the failure.Based on the samples received, it was not possible to determine what may have happened to the syringe filling device's (sfd) cannula.Part of the syringe filling device(sfd) was missing from the samples received which could have provided a missing clue.There were also no unused packaged samples from the same lot received for evaluation of any potential issues.Since root cause could not be determined, corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 10ml ll w/twinpak device hub would not detach from the vial of tnkase and the needle broke off.The following information was provided by the initial reporter: "the reporter stated that in the process of drawing up the dose of tnkase (tenecteplase) on 03/29/2021, the red hub would not detach from the vial and the needle broke off.The reporter states the tnkase was drawn up with another needle and there was a slight delay in administration of 20 mins but it was given within the time frame of 60 mins." "the drug administration procedure was delayed for 20 mins in an emergency setting.Tnkase is used in emergency situations for use in the reduction of mortality associated with acute myocardial infarction (ami).Treatment should be initiated as soon as possible after the onset of ami symptoms.".

Brand Name
SYRINGE 10ML LL W/TWINPAK DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11742482
Report Number1213809-2021-00274
Device Sequence Number19924785
Product Code FMI
UDI-Device Identifier30382903033936
UDI-Public30382903033936
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number303393
Device Catalogue Number303393
Device Lot Number9323515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1